Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2007, 6:58 PM CDT for Blue Earth County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 16, 2007, 8:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Blue Earth County, MN
The radar
The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 162359 SVRMPX MNC013-170100- /O.NEW.KMPX.SV.W.0114.070616T2358Z-070617T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 658 PM CDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 800 PM CDT * AT 654 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF LAKE CRYSTAL...OR ABOUT 13 MILES SOUTH OF NEW ULM...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE CRYSTAL... MAPLETON... GOOD THUNDER... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4423 9436 4401 9436 4388 9378 4410 9378 $$
1 follow-up statement
000 WWUS53 KMPX 170014 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 714 PM CDT SAT JUN 16 2007 MNC013-170100- /O.CON.KMPX.SV.W.0114.000000T0000Z-070617T0100Z/ BLUE EARTH MN- 714 PM CDT SAT JUN 16 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR BLUE EARTH COUNTY... AT 711 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 3 MILES NORTHWEST OF LAKE CRYSTAL...OR ABOUT OVER LAKE CRYSTAL...AND MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ST CLAIR...SKYLINE... PEMBERTON...LAKE CRYSTAL AND GOOD THUNDER. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4423 9436 4401 9436 4388 9378 4410 9378 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:54 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 16, 6:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 654 PM CDT SAT JUN 16 2007 .UPDATE... ADDED AVIATION DISCUSSION FOR 00Z TAFS BELOW && .DISCUSSION... DVLPG WARM FRONT EVIDENT ON SATELLITE PICS AND SURFACE DATA PLOTS ACRS NORTHERN NEBRASKA INTO IOWA. THIS FRONT IS EXPECTED TO MOVE NORTH ACROSS SOUTHERN MN OVERNIGHT BRINGING PWAT VALUES FROM 1.1 TO 1.6 INCHES AFTER MIDNIGHT. THIS WILL MEAN A FAIRLY DECENT SHOT AT SOME PRECIPITATION OVERNIGHT FOR MOISTURE STAVED PORTIONS OF SOUTHERN MINNESOTA. THE WARM FRONT MOVES INTO NORTHERN MN ON SUNDAY AS A SEASONALLY DEEP SURFACE LOW MOVES INTO EASTERN NORTH DAKOTA BY MIDDAY. SURFACE WINDS SHOULD REALLY PICK UP AFTER SUNRISE SUNDAY AND WIND SPEEDS MAY BE ENOUGH FOR A WIND ADVISORY. LATER SHIFTS WILL NEED TO MONITOR. AFTER SUNDAY...COLD AIR PUSHES IN BEHIND COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS MN BY LATE MONDAY MORNING LEAVING OUR CWA WITH 1000-500 MB THICKNESSES THAT ARE 210 METERS LOW THAN THOSE ON SUNDAY BY TUESDAY. && .AVIATION... /FOR 00Z TAFS/ FORECAST REMAINS COMPLEX THROUGH TONIGHT WITH WARM FRONT DEVELOPING ACROSS THE NE/SD BORDER INTO IA ATTM. CURRENT THUNDERSTORM ACTIVITY ACROSS SOUTH CENT MN REMAINING SOUTH OF THE TAF SITES. WINDS ACROSS THE AREA ARE BECOMING LIGHT AND VARIABLE BUT WILL BEGIN TO BECOME MORE SOLIDLY EAST TO SOUTHEAST THROUGH THE EVENING. UPPER LEVEL DISTURBANCE MOVING ACROSS THE EASTERN DAKOTAS ALONG WITH NORTHWARD MOVING WARM FRONT WILL BRING POTENTIAL FOR SHOWER AND THUNDER ACTIVITY OVERNIGHT. BULK OF THE MOISTURE AND ENERGY EXPECTED TO BE TO THE WEST AND NORTH OF THE SITES BUT DO EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP. CHALLENGE WILL BE TIMING AND COVERAGE. HAVE INCLUDED PERIOD OF VICINITY SHOWER ACTIVITY ALL SITES WITH PROB 30 GROUPS AT THE MORE FAVORED SITES...KRWF/KAXN/KSTC. THIS ACTIVITY TO BEGIN AFTER MIDNIGHT. SOUTHERLY /180-210 DEGREES/ WINDS TAKE OVER SUNDAY MORNING AND WILL BECOME VERY STRONG BY EARLY AFTERNOON AT ALL SITES. EXPECT SUSTAINED SPEEDS BETWEEN 20 AND 30 KTS...ESPECIALLY ACROSS WEST CENT MN...WITH GUSTS BETWEEN 30 AND AS HIGH AS 40 KTS PSBL. COLD FRONT WILL APPROACH WESTERN MN SUNDAY EVENING AND WILL BRING SHRA/TSRA CHANCES WITH IT. ..MDB.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jun 16, 5:13 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 AM CDT SAT JUN 16 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 513 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE MORNING AND EARLY AFTERNOON HOURS ACROSS MAINLY SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED...BUT SOME OF THE STRONGER STORMS COULD PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS. EXERCISE CAUTION IF YOU ENCOUNTER A FLOODED ROADWAY...AND REPORT THE FLOODING IMMEDIATELY TO LOCAL LAW ENFORCEMENT. ADDITIONAL THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF WESTERN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS TO THE WEST OF A LINE FROM MONTEVIDEO TO LONG PRAIRIE...WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GREATER CHANCE FOR MORE WIDESPREAD SEVERE WEATHER EXISTS SUNDAY NIGHT AND INTO MONDAY MORNING...AS A COLD FRONT SWEEPS EASTWARD ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING OVER THE CENTRAL AND EASTERN DAKOTAS. PORTIONS OF WEST CENTRAL MINNESOTA APPEAR MOST LIKELY TO RECEIVE SEVERE WEATHER...ALTHOUGH AT THIS TIME...LOCATIONS TO THE NORTH AND WEST OF A LINE FROM REDWOOD FALLS TO CAMBRIDGE ARE IN THE SLIGHT RISK AREA. ONCE AGAIN...LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREATS. ISOLATED SEVERE THUNDERSTORMS MAY ALSO OCCUR OVER PORTIONS OF WEST CENTRAL WISCONSIN DURING THE EARLY AFTERNOON HOURS MONDAY...BEFORE THE COLD FRONT FULLY PASSES THE AREA. LOCATIONS THAT COULD SEE THESE STORMS ARE TO THE EAST OF A LINE FROM ELLSWORTH TO RICE LAKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY NIGHT AND MONDAY MORNING OVER PORTIONS OF WESTERN AND CENTRAL MINNESOTA. SEVERE WEATHER MAY ALSO OCCUR LATER TONIGHT...AND AGAIN ON MONDAY AFTERNOON...BUT THE NEED FOR WIDESPREAD ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KAT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:25 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 65 min |
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Brown | 26 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.